I was prescribed Doxycylin for acne treatment and I have


Q: I was prescribed Doxycylin for acne treatment and I have been taking it for a month. It gave me slight upset sromach but nothing major. 3 days ago once i took it burning sensation in my espphagus happened and it lasted until the night. At night i got major pains that came and went kind of like contractions every few seconds. My sister gave me pantoloc 40 and it calmed it a bit but i had dull pain all night and the next days i havent been able to eat comfortably because i get a feeling like i have bit too much and when inswallow it hurts my chest. I have been taking pantoloc 1-0-1 and sucralfate 1-0-1 but im scated something is wrong because i see no imporvement in these 2 days.


A:   Hello,
Thanks for the query to ATD for an opinion,

Firstly i agree that doxycycline is a drug used for acne as first line but only for a week or so, but never for a whole long month and also it has a once a day dosing schedule. What you have experienced is severe gastritis because of overuse and as you used no gastric protection drugs the gastric mucousa has been denuded by the acid production hence. So it is advised that you should stop taking doxycycline completely and take sucralfate and pantoprazole 40mg twice day for at least a week before the natural stomach flora can reconstitute itself. Also add some probiotics drinks like YAKULT twice day for a week and prefer drinking cold milk, a cup twice a day. Avoid oily, spicy, fried foods for a week and drink plenty of water. The initial nausea and pain may continue for 3-4 days but shall subside once you follow the dietary advise.

With regards to acne, if they have been in excess nd not associated with irregular menstrual cycles as in PCOS, then you may apply RETINO-A ointment once a day for 5 days at night and wash off in the morning. The only protection require is from sun exposure during the course of application. this should help you reduce acne sooner. Water is the key to reduce sebum production , so try drinking as much plain water as you can, avoid gingerale or sodas.

I Hope I have Answered Your Query In Detail,
Wishing You Good Health,

Related Q&A

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

Q: I have these red bumps developing over the last few days on my chest ands little on my Neck but don't know if it is...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon